Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Lubbock, TX

April 23, 2007Dickens County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 23, 2007, 11:15 PM CDT for Dickens County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2007, 11:15 PM CDT (04:15 UTC)
Expired
Apr 24, 2007, 12:00 AM CDT
In force
45 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Dickens County, TX

The radar

The Lubbock radar (KLBB), 97 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 11:30 PM CDTHAIL 12 N Spur, TXNICKEL TO QUARTER SIZE HAIL COVERED THE ROADS ON FM 1868 BETWEEB DICKENS AND SPUR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1814 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1814 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
1.3
Supercell composite
17.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 240418
SVRLUB
TXC125-240515-
/O.NEW.KLUB.SV.W.0079.070424T0415Z-070424T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1115 PM CDT MON APR 23 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKENS COUNTY IN NORTHWEST TEXAS.

* UNTIL 1215 AM CDT

* AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SPUR...OR ABOUT 10 MILES SOUTH OF DICKENS...
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT SPUR AND LOCATIONS NEAR DICKENS.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3343 10099 3347 10053 3379 10053 3377 10081

$$
2 follow-up statements
000 
WWUS54 KLUB 240439
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1138 PM CDT MON APR 23 2007

TXC125-240515-
/O.CON.KLUB.SV.W.0079.000000T0000Z-070424T0515Z/
DICKENS TX-
1138 PM CDT MON APR 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR DICKENS COUNTY...

AT 1130 PM CDT...THE DICKENS SHERIFF OFFICE REPORTED QUARTER TO NICKEL 
SIZE HAIL COVERING THE GROUND 2 MILES NORTH OF SPUR.

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR SPUR...OR ABOUT 8 MILES SOUTH OF
DICKENS...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF EASTERN DICKENS COUNTY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3348 10088 3347 10053 3379 10053 3375 10074

$$
000 
WWUS54 KLUB 240500
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1157 PM CDT MON APR 23 2007

TXC125-240507-
/O.CAN.KLUB.SV.W.0079.000000T0000Z-070424T0515Z/
DICKENS TX-
1157 PM CDT MON APR 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR DICKENS COUNTY IS
CANCELED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS 
NO LONGER SEVERE.  MODERATE RAINFALL STILL IS POSSIBLE EAST OF DICKENS.

LAT...LON 3348 10088 3347 10053 3379 10053 3375 10074

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:43 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 23, 8:43 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
843 PM CDT MON APR 23 2007

.UPDATE...
FOCUS FOR CONVECTION REMAINS OVER THE SOUTHEAST PART OF THE CWFA.
HAVE SHIFTED LIKELY POPS TO THAT REGION AND HAVE LOWERED POPS TO
SLIGHT CHANCE MENTION OVER THE NORTHEAST. SEVERE WORDING WILL
REMAIN THROUGH 06Z.

SECONDARY JET ENERGY WILL MOVE ACROSS THE REGION LATER TONIGHT
WHICH MAY SPARK ADDITIONAL THUNDERSTORM ACTIVITY AFTER MIDNIGHT.
WILL KEEP 06 TO 12Z GRIDS AS IS AND MONITOR SEVERE POTENTIAL
OVERNIGHT.

IN ADDITION...WIND AND DUST POTENTIAL LOOKING FORMIDABLE FOR
TOMORROW. THE ISSUANCE OF A WIND ADVISORY MAY BE LIKELY BY EARLY
TUESDAY MORNING.  KW

&&

.AVIATION...
INITIAL THUNDERSTORM ACTIVITY WILL NOT AFFECT TERMINALS KLBB OR
KCDS. WILL KEEP A CB IN THE KLBB TAF. KW

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        47  72  41  65  42 /  10  10  20  10   0
TULIA         53  74  42  64  44 /  20  10  20  10   0
PLAINVIEW     53  76  41  66  44 /  20  10  20  10   0
LEVELLAND     52  77  43  69  45 /  20  10  10  10   0
LUBBOCK       56  79  43  68  46 /  20  10  10  10   0
BROWNFIELD    54  80  45  71  47 /  20  10  10   0   0
CHILDRESS     62  82  51  67  46 /  40  10  10  10  10
SPUR          58  84  48  70  47 /  50  10  10  10   0
ASPERMONT     64  86  50  72  48 /  60  20  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ033>044.

&&

17
Hazardous weather outlook, Apr 23, 12:20 PM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 PM CDT MON APR 23 2007

TXZ021>044-241730-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1220 PM CDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING
PLAINS...MAINLY NORTH AND EAST OF A LINE FROM HAPPY TO PLAINVIEW
TO CROSBYTON TO PADUCAH. THE DRY-LINE IS EXPECTED TO BE LOCATED
ALONG AND JUST TO THE EAST OF THE INTERSTATE 27 CORRIDOR LATE THIS
AFTERNOON. AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE
WEST...SCATTERED THUNDERSTORMS MAY DEVELOP ALONG AND JUST EAST OF
THE DRY-LINE. ANY THUNDERSTORMS THAT FORM MAY BECOME SEVERE AND
PRODUCE LARGE HAIL AND DAMAGING WINDS. THE SLIGHT RISK FOR SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE CONDITIONS MAY DEVELOP ACROSS PARTS OF THE AREA
TUESDAY AFTERNOON AS AN UPPER LOW PRESSURE SYSTEM MOVES TO THE
NORTH OF THE REGION. THE COMBINATION OF SURFACE WINDS AROUND 30
MPH AND LOW AFTERNOON RELATIVE HUMIDITIES WILL PROVIDE THE
POTENTIAL FOR RAPID FIRE GROWTH...IN REGIONS WITH CURED FINE
FUELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 23, 9:15 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
915 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             2 SW POST               33.17N 101.41W
04/23/2007  E0.75 INCH       GARZA              TX   LAW ENFORCEMENT

&&

FB
Local storm report, Apr 23, 9:50 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
950 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             7 E POST                33.19N 101.26W
04/23/2007  E1.75 INCH       GARZA              TX   LAW ENFORCEMENT

            INTERSECTION OF 380 AND DOUBLE MTN. FORK OF BRAZOS
            RIVER

&&

FB
Local storm report, Apr 23, 9:51 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
951 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             10 NE POST              33.29N 101.26W
04/23/2007  E1.75 INCH       GARZA              TX   LAW ENFORCEMENT

            INTERSECTION OF 2008 AND SALT FORK

&&

FB
Local storm report, Apr 23, 10:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1007 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1003 PM     FUNNEL CLOUD     20 ENE POST             33.30N 101.06W
04/23/2007                   GARZA              TX   LAW ENFORCEMENT

            FUNNEL CLOUD SPOTTED NORTH OF FM 2008 AND US HIGHWAY
            380 BY GARZA SO AND STORM SPOTTERS

&&

GS
Local storm report, Apr 23, 10:23 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1023 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1016 PM     FUNNEL CLOUD     13 ENE POST             33.26N 101.17W
04/23/2007                   GARZA              TX   LAW ENFORCEMENT

            FUNNEL CLOUD VIEWED FROM US HIGHWAY 380

&&

GS
Local storm report, Apr 23, 10:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1054 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             GIRARD                  33.36N 100.66W
04/23/2007  E1.00 INCH       KENT               TX   LAW ENFORCEMENT

&&

FB

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:14 PM CDTSevere Thunderstorm WarningLUBGarza61 min
Apr 23, 8:44 PM CDTSevere Thunderstorm WarningLUBKent61 min
Apr 23, 9:15 PM CDTSevere Thunderstorm WarningLUBGarza60 min
Apr 23, 9:39 PM CDTSevere Thunderstorm WarningLUBCrosby43 min
Apr 23, 9:45 PM CDTSevere Thunderstorm WarningLUBKent60 min
Apr 23, 10:06 PM CDTTornado WarningLUBKent54 min
Apr 23, 10:17 PM CDTSevere Thunderstorm WarningLUBDickens58 min
Apr 23, 11:01 PM CDTSevere Thunderstorm WarningLUBKent24 min
Apr 23, 11:40 PM CDTSevere Thunderstorm WarningLUBMotley30 min
Apr 24, 3:26 AM CDTRed Flag WarningLUBCochran, Crosby, Dickens, Garza, Hockley, Kent and 6 more16 hr
Apr 24, 3:45 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more15 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.